Kentucky, 2023

Tornadoes and Hail in Kentucky, May 7, 2023

May 7, 2023 · NWS LMK · 14 events in 9 counties and zones

During the late morning and afternoon hours on May 7th, an occasionally broken line of strong-to-severe thunderstorms moved from north to south across central Kentucky. These storms were not associated with any low-level front; however, they were the continuation of convection which fired during the late evening hours on May 6th over northern Illinois and had moved south-southeastward along with…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

During the late morning and afternoon hours on May 7th, an occasionally broken line of strong-to-severe thunderstorms moved from north to south across central Kentucky. These storms were not associated with any low-level front; however, they were the continuation of convection which fired during the late evening hours on May 6th over northern Illinois and had moved south-southeastward along with a mid-level shortwave disturbance transiting along the top edge of larger scale ridging. Ahead of the line of storms, a moderately unstable environment existed. Initially, around 500 J/kg MLCAPE was present as storms approached the Interstate 64 corridor; this increased to between 1000-2000 J/kg later in the day across south central Kentucky as the atmosphere had more time to destabilize. Wind shear was modest at best, but was sufficient to keep storms going across the region. Most portions of the line of storms were sub-severe, but a few isolated areas of severe winds, hail, and one tornado occurred as the line moved through central Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 7, 5:30 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, May 7, 5:30 AM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
630 AM EDT Sun May 7 2023

...Updated Aviation Discussion...

.Short Term...(Today and tonight)
Issued at 320 AM EDT Sun May 7 2023

Upper ridging continues to sit just east of the Mississippi River
Valley this morning, and we remain within a WAA regime thanks to a
50kt LLJ being observed on regional VAD Wind Profiles. In fact,
temperatures have only dropped to the upper 60s across the region so
far this morning.

We have been watching the organization of a MCS over west-central IL
this morning, which could bring some strong to marginally severe
storms to the forecast area later this morning. Despite CAMs
struggling in weakly forced environments, there has been good
consistency among hi-res guidance on placement and timing of this
morning's thunderstorm cluster, as seen on HREF ensemble paintball
composite reflectivity. As we are beginning to see this morning, the
cluster trajectory is shifting to the SE, riding along an
instability gradient that is expected to drive the cluster straight
into central KY. Low/mid level winds have veered to the southwest
already (per VAD Wind Profiles), which will aid in the advection of
a marginal to modestly unstable air mass over our region. Model
soundings have consistently suggested weak low level capping, but
this would easily be overcome by a developed cold pool and allow sfc
based convection to remain sustained through the late morning hours.
Relied on HRRR, WRF-ARW, and WRF-NSSL for timing of PoPs in the
morning forecast, which should be arriving in the I-64/I-71 corridor
by 12-13z, and continuing south and east through the rest of the
Commonwealth through the late morning. Damaging wind gusts will be
the primary hazard as this cluster punches into the region.

As the cluster pushes southward, subsidence in it's wake should
inhibit additional convection for at least several hours. Portions
of north-central KY and southern IN may end up dry for the rest of
the late morning and afternoon hours. However, confidence for this
afternoon and beyond is limited given the lack of a trigger in
place, and questions on if our atmosphere will destabilize again
after morning convection. This period is where CAMs begin to
diverge on solutions. There could be another cluster of
thunderstorms tracking into western KY by this afternoon, which
would have difficulty maintaining organization in our worked-over
environment. Did broad brush PoPs across the region for this evening
for potential for any interaction with sfc boundaries stemming from
upstream convection.

.Long Term...(Monday through Saturday)
Issued at 305 AM EDT Sun May 7 2023

HRRR/RAP, which have done well with daytime convection and this
morning's MCS to our northwest, advertise the possibility of
additional MCS development Sunday night over the Midwest on the nose
of a strong low level jet, heading southeast towards the middle or
lower Ohio Valley by Monday morning. The timing of any morning
thunderstorms will have an effect on the possibility of
redevelopment in the afternoon. With a moist, unstable atmosphere
remaining in place, the possibility of leftover convective
boundaries, uncertainties in timing, and the potential for
convection to our west during the day to move into the region, will
continue PoPs into Monday afternoon.

Monday night low pressure crossing Ohio will drag a cold front
through here in the pre-dawn hours on Tuesday. With dew points in
the low-mid 60s, moderate deep layer shear, steep mid-level lapse
rates, and broad CAPE profiles on sounding progs, will continue
likely shower & thunderstorm chances through Monday night ahead of
the front.

With the quicker fropa now being advertised, and after coordinating
with neighbors, have reduced PoPs for Tuesday. Didn't eliminate them
completely quite yet, but recent model trends are leaning more dry
than wet for the bulk of the day with north post-frontal winds
bringing in drier air as high pressure settles from Ontario into the
Great Lakes.

As that high drifts to the southeast we'll keep the forecast dry for
Wednesday and Wednesday night. Wednesday looks like a pretty nice
day with plenty of sunshine and afternoon highs in the upper 70s to
around 80 and dew points around 50.

Thursday through Saturday 5H riding builds overhead. However, return
flow between surface high pressure along the East Coast and low
pressure over the Plains will bring increasingly warm, moist,
unstable air into the region. Though the GEFS shows the main
moisture plume remaining to our west, it still looks like scattered
primarily diurnal thunderstorm activity may be possible, especially
by the time we get into Friday and Saturday.

Guidance shows daytime temperatures through the period around 5-10
degrees warmer than normal, which agrees with the CPC's 6-10
day temperature outlook.

&&

.Aviation...(12Z TAF Issuance)
Issued at 630 AM EDT Sun May 7 2023

Low confidence forecast for this morning as a cluster of
thunderstorms dives into our region from the north-northwest.
Updated timing of TEMPO groups to highlight when the most likely
timing for impacts will be expected. Ceilings will continue to lower
this morning to MVFR as showers and storms blanket the region, with
brief periods of lower vis also possible. Dry conditions are
expected for a short time in the wake of morning storms, but
confidence falls even more for this evening with shower/storm
potential. Highlighted terminals with broad PROB30 groups for now,
but will likely need alterations in future updates.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...CJP
Long Term...13
Aviation...CJP
Hazardous weather outlook, May 7, 3:19 AM EST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
419 AM EDT Sun May 7 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-080830-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson KY-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
419 AM EDT Sun May 7 2023 /319 AM CDT Sun May 7 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Thunderstorms will impact southern Indiana and central Kentucky through
the morning hours. Isolated severe storms are possible, with damaging
winds the main hazard.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

On and off thunderstorms will be possible both Monday and Tuesday. A
few storms could be strong to marginally severe, with heavy rain,
damaging winds, and frequent lightning being the main hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time, but spotters should
remain abreast of the latest forecast updates.

GENERAL STORM MOTION OF THE DAY:

Storms will move from northwest to southeast around 30 to 35 mph.

Any users of this storm motion must be aware that thunderstorm
activity can be erratic and constantly evolving. Please use this with
caution and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CJP/13

In the hours before

Special weather statement, May 7, 5:30 AM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
630 AM EDT Sun May 7 2023

INZ078-079-071100-
Jefferson IN-Scott IN-
630 AM EDT Sun May 7 2023

...Strong thunderstorms will impact portions of northern Jefferson
and north central Scott Counties through 700 AM EDT...

At 629 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Versailles to 8 miles
south of Vernon to 8 miles south of Seymour. Movement was east at 40
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Madison, Smyrna, Dupont, Wakefield, Middlefork, Canaan, Volga,
Manville, Deputy, and Belleview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building.

&&

LAT...LON 3878 8521 3878 8581 3880 8580 3883 8571
      3882 8570 3882 8561 3885 8561 3885 8557
      3888 8557 3888 8554 3890 8554 3892 8550
      3891 8520
TIME...MOT...LOC 1029Z 271DEG 36KT 3899 8533 3886 8560 3883 8590

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

13
Special weather statement, May 7, 5:54 AM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
654 AM EDT Sun May 7 2023

INZ076>079-KYZ032-071130-
Orange IN-Washington IN-Jefferson IN-Scott IN-Trimble KY-
654 AM EDT Sun May 7 2023

...Strong thunderstorms will impact portions of Jefferson, Scott,
northern Washington and northern Trimble Counties through 730 AM
EDT...

At 653 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Vevay to 9 miles northeast
of Paoli. Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Madison, Scottsburg, Salem, Vienna, Austin, Lexington, Hanover,
Saluda, Smyrna, and Campbellsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building.

&&

LAT...LON 3869 8520 3874 8527 3874 8533 3867 8527
      3855 8606 3869 8638 3869 8631 3877 8628
      3878 8620 3878 8619 3876 8614 3876 8594
      3873 8587 3881 8579 3883 8573 3882 8561
      3885 8561 3885 8557 3891 8553 3891 8520
TIME...MOT...LOC 1053Z 282DEG 27KT 3882 8519 3866 8634

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

13
Special weather statement, May 7, 6:09 AM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Louisville KY
709 AM EDT Sun May 7 2023

KYZ033-071130-
Henry KY-
709 AM EDT Sun May 7 2023

...A strong thunderstorm will impact portions of northeastern Henry
County through 730 AM EDT...

At 708 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of New Castle, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gratz, Port Royal, Drennon Springs, Lacie, and Delville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building.

&&

LAT...LON 3858 8507 3856 8506 3857 8504 3856 8501
      3851 8503 3852 8499 3849 8499 3847 8495
      3846 8495 3846 8517 3859 8513 3860 8508
      3860 8507
TIME...MOT...LOC 1108Z 260DEG 37KT 3854 8506

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

13
Special weather statement, May 7, 6:52 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
752 AM EDT Sun May 7 2023

INZ077>079-092-KYZ031>033-071230-
Washington IN-Jefferson IN-Clark IN-Scott IN-Oldham KY-Henry KY-
Trimble KY-
752 AM EDT Sun May 7 2023

...Strong thunderstorms will impact portions of Jefferson, Clark,
Scott, Washington, northern Oldham, Trimble and Henry Counties
through 830 AM EDT...

At 751 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carrollton to 6 miles north of Salem.
Movement was east at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Scottsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3869 8520 3874 8527 3874 8533 3858 8521
      3860 8508 3856 8501 3851 8503 3851 8498
      3844 8496 3838 8490 3848 8630 3873 8631
      3877 8628 3878 8609 3873 8587 3883 8573
      3882 8561 3891 8554 3892 8520
TIME...MOT...LOC 1151Z 281DEG 25KT 3871 8523 3870 8606

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

MJ
Special weather statement, May 7, 7:46 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
846 AM EDT Sun May 7 2023

INZ084-089>092-KYZ025-028>035-038-071330-
Crawford IN-Floyd IN-Clark IN-Perry IN-Harrison IN-Jefferson KY-
Oldham KY-Shelby KY-Henry KY-Franklin KY-Spencer KY-Hardin KY-
Bullitt KY-Meade KY-Trimble KY-
846 AM EDT Sun May 7 2023

...Strong thunderstorms will impact portions of central Clark,
northeastern Perry, Floyd, Harrison, southeastern Crawford, Oldham,
Shelby, Meade, southwestern Henry, Jefferson, north central Hardin,
northern Bullitt, northwestern Franklin, northwestern Spencer and
southwestern Trimble Counties through 930 AM EDT/830 AM CDT/...

At 846 AM EDT/746 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles west of Bedford to
7 miles south of English. Movement was southeast at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  La Grange around 900 AM EDT.

Other locations in the path of these storms include New Castle and
Brandenburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3830 8480 3780 8613 3823 8662 3858 8544
TIME...MOT...LOC 1246Z 304DEG 40KT 3854 8549 3823 8650

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MJ

The radar

The Louisville radar (KLVX), 27 km away, was scanning. The volume nearest the first event began at 12:57 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.

Tornado, Jefferson

When
May 7, 7:58 AM EST to 8:03 AM EST
Where
Jefferson County, 2.4 mi NNE of Riverside Gardens to 0.73 mi SE of Shively
Rating
EF0
Path length
4.12 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
38.213, -85.866

The tornado touched down at the Sporting Club at the Farm in Floyd County, Indiana before it traveled a short distance and cross the river into Kentucky. The tornado entered Kentucky in the Lake Dreamland area of West Louisville in western Jefferson County. Significant tree damage was observed along River Front Drive and continued along Kale Dreamland Road where several hardwood trees were snapped or uprooted, along with many large branches down. | The tornado continued along Kramers Lane toward Van Winkle Drive, where damage appeared to be sparser with large branches down in some isolated areas. Very isolated areas of large branches down continued through the Heatherfield and St. Dennis neighborhoods (and across I-264 Watterson Expressway) and toward the Louisville |Memorial Gardens. Along Lynn Lea Road, the tornado regained strength and continued through homes along Kendall Lane west of 31W Dixie Highway. Trees were snapped heading on the east side of Hunters Trace neighborhood. Significant tree damage was observed along Malcolm Road just north of Gagel Avenue. Several hardwood trees were uprooted or snapped with damage consistent with 94 mph winds in this location. No visible damage was observed to the southeast beyond Gagel Avenue where the tornado ended.

Thunderstorm Wind, Jefferson

When
May 7, 8:03 AM EST
Where
Jefferson County, 1.91 mi NNE of Audubon Park
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.227, -85.721

A tree was blown down near the intersection of Eastern Parkway and Barret Avenue in Louisville, causing temporary obstruction of the road.

Thunderstorm Wind, Oldham

When
May 7, 8:09 AM EST
Where
Oldham County, 0.6 mi WNW of Buckner
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.383, -85.440

A tree was blown down in Buckner.

Thunderstorm Wind, Jefferson

When
May 7, 8:13 AM EST
Where
Jefferson County, 1.31 mi NNE of Petersburg
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.198, -85.662

Power lines were brought down by strong winds near the intersection of Hikes Lane and Old Shepherdsville Road.

Thunderstorm Wind, Bullitt

When
May 7, 8:14 AM EST
Where
Bullitt County, 1.26 mi SSW of Brooks
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.053, -85.707

A tree was blown down on Rodgers Road near Calvary Holiness Church.

Tornado, Shelby

When
May 7, 8:25 AM EST to 8:26 AM EST
Where
Shelby County, 0.8 mi ENE of Joyes to 1.21 mi E of Joyes
Rating
EF0
Path length
0.61 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
38.205, -85.267

A Valero gas station sign was pushed to the east and towards Highway 55 (Taylorsville Road), with some of the sign damage thrown across Highway 55 onto Pearce Industrial Road. The next damage was at the Black and Decker plant off of Harry Long Road. There was significant roofing damage across several portions of the roof to be lifted and thrown 30-40 yards. All of the debris from the roof was pushed to the east-southeast. | There were 3 business and home videos that all faced toward the Black and Decker warehouse, where you can definitely see a narrow funnel in contact with the ground. This was key to this tornado rating as drone photography showed almost no damage between the Valero Gas Station and B & D roof structure. There was not a single tree |snapped or twisted and a large cell tower right in its path had no damage. Based on the videos and the damage to the B & D roofing structure, the survey team came up with a EF0 75 mph rating, with a width of 30 yards. | The survey team drove across several intersecting roads within a two mile radius along old Finchville Road over to Zaring Mill Road and found no other damage.

Hail, Anderson

When
May 7, 8:46 AM EST
Where
Anderson County, 0.54 mi NNE of Lawrenceburg
Measured
1 in hail
Reported by
Public
Coordinates
38.037, -84.896

Quarter sized hail was reported in Lawrenceburg.

Thunderstorm Wind, Fayette

When
May 7, 9:10 AM EST
Where
Fayette County, 0.69 mi N of (Lex)blu Grs Fld Lex
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
38.040, -84.600

KLEX measured a 60 mph wind gust.

Thunderstorm Wind, Clark

When
May 7, 9:28 AM EST
Where
Clark County, 2.44 mi WSW of Wades Mill
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.057, -84.142

Trees were blown down by strong winds along Gay Evans Road.

Thunderstorm Wind, Logan

When
May 7, 12:14 PM CST
Where
Logan County, 0.28 mi S of Crossroads
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.866, -87.021

A tree was blown down by strong winds on Highland Lick Road near Gordonsville Road.

Thunderstorm Wind, Logan

When
May 7, 12:24 PM CST
Where
Logan County, 2.07 mi WNW of Halo
Measured
51 kt (59 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.878, -86.856

Multiple trees were blown down by strong winds along Morgantown Road outside of Russellville.

Thunderstorm Wind, Logan

When
May 7, 3:43 PM CST
Where
Logan County, 0.95 mi SSW of Olmstead
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.737, -87.024

A tree was blown down along Paul Hines Road.

Thunderstorm Wind, Logan

When
May 7, 3:46 PM CST
Where
Logan County, 0.84 mi NW of Lickskillet
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.740, -86.989

A tree was blown down by strong winds along Lickskillett Road.

Thunderstorm Wind, Simpson

When
May 7, 4:19 PM CST
Where
Simpson County, 0.55 mi W of Franklin
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.720, -86.580

Several trees and power lines were blown down by strong winds in and around Franklin.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2023Every state in 2023This day in weather historyThe tornado archive for Kentucky, 2023Warnings in Kentucky, May 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1103898, 1103484, 1103485, 1103486, 1103487, 1103483, 1103482, 1103488, 1103490, 1103498, 1103489, 1103495, 1103492, 1103496.